Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Tuberc Respir Dis. 2003 Oct;55(4):395-401. Korean. Case Report. https://doi.org/10.4046/trd.2003.55.4.395
Lee HS , Kang YA , Oh JY , Lee JH , Yoo CG , Lee CT , Kim YW , Han SK , Shim YS , Yim JJ .
Division of Respiratory and Critical Care Medicine, Department of Internal Medicine, and Lung Institute, Seoul National University College of Medicine, Korea. yimjj@snu.ac.kr
Abstract

Fluoroquinolone is one of the first-line antibiotics recommended for treating community-acquired pneumonia. However, using fluroquinolones for presumptive community-acquired pneumonia can delay the diagnosis and the treatment of pulmonary tuberculosis because of its strong activity against mycobacteria. Here, we report a case of a 54-year-old female taking immunosuppressants after a renal transplant whose diagnosis of pulmonary tuberculosis was delayed as a result of the use of levofloxacin and amikacin under the original impression of community-acquired pneumonia. This case suggests that clinicians should consider the possibility of pulmonary tuberculosis in the case of a partial response of the pneumonia to flouroquinolones and/or aminoglycosides.

Copyright © 2019. Korean Association of Medical Journal Editors.